MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 32MM +4 V40 TAPER VIT HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH 32MM +4 V40 TAPER VIT HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 6260-5-232
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Injury (2348)
Date of Event 12/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initially an event regarding a periprosthetic fracture involving a metal head was reported.But provided medical records alleged disassociation.The event was not confirmed.Method & results: device evaluation and results: not performed as device was not returned.Medical records received and evaluation: a review of the provided medical records by a clinical consultant stated the following comment: "no clinical or pmh, no patient demographics, no imaging studies, no primary tha op report or date of surgery, no examination of explanted components.The event description states "periprosthetic fracture" but the revision op report describes a prosthetic disassociation and erosion.Based upon the information available for review, no creation of a medical report is possible for this case." device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusions: clinician review indicated that the event description states "periprosthetic fracture" but the revision op report describes a prosthetic disassociation and erosion.Based upon the information available for review, no creation of a medical report is possible for this case.The event could not be confirmed nor the root cause determined because the devices were not returned for evaluation and insufficient information was provided.Further information such as return of device, pre- and post-op x-rays, patient history, histopathology report & follow-up notes are needed to investigate this event further.If additional information and/or device becomes available, this investigation will be reopened.
 
Event or Problem Description
Patient presented with periprosthetic hip fracture.Revision was done.*update on 10-jul-2020: "(b)(6) 2017 op note - revision left total hip  pre/post-op diagnosis "failure left total hip replacement" gen anesthesia, "extended trochanteric osteotomy.Significant titanium debris.Femoral stem well fixed.Trunnion eroded.Beaklike in shape.Head disassociated.Acet.Shell well fixed." per clinician review comment: "the event description states "periprosthetic fracture" but the revision op report describes a prosthetic disassociation and erosion.Based upon the information available for review, no creation of a medical report is possible for this case.".

Brand Name
32MM +4 V40 TAPER VIT HEAD
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10375815
Report Number0002249697-2020-01621
Device Sequence Number14369631
Product Code JDI
UDI-Device Identifier07613327012903
UDI-Public07613327012903
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2010
Device Model Number6260-5-232
Device Catalogue Number6260-5-232
Device Lot Number12730601
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/10/2020
Initial Report FDA Received Date08/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age51 YR